About three years ago I began having diareaha, bloating and gas and ocassionally, a rapid heart beat immediately after eating. Liquids did not seem to cause the disconfort as much as solid food. I lost around 45 lbs. 18 months ago I developed severe multiple chemical sensitivity,followed by a severe burning in my mouth and throat, and an inability to swallow anything except water for almost one month.Hot flashes and shaking cold followed. Lost another 40lbs. During this month I experienced a severe bout of taccacardia(thyroid storm?) and it was discovered then I was suffering from hyperthyrodism, which after ultra sound was diagnoised as a multi toxic nodular goiter. Went on Metoprolol, Methimazole and Lorazapam. Was already taking Prevacid for acid reflux associated with digestion problems.In early January I had all my Amalgam fillings removed and replaced with composites. The burning mouth sensation has greatly diminished. I am now experienceing severe pain,bubbling sensation, gas ,bloating, constapation and burning around my mid chest heart area, that radiates into my back. This is only brought on by eating. I also have what feels like a huge knot in my throat that moves down into my chest if I swallow too fast. Constapation and the speeded up heart rate or irregular rythym accompany this. I am now back to almost all liquids. On top of all this I have chronic severe sinusitis and have been on Augmentin for one month.Most recently had an MRI that showed some small irregular white spots that the Neurologist said looked within the normal range. am scheduled for a Ctscan of head and face in two days. I live in an isolated area of Alaska and we do not have access to many specialists. The Prevacid does seem to help some and so does taking digestive enzymes. I am cronically acid and take numerous supplements to help balance out the Candida, acid condition and hyperthyroidism. Because of the chemical sensitivity (am somewhat recovered) I hesitate to take any dyes,radioactive iodine, etc. (In my teen years I had a violent reaction to some kind of dye used in a test.) I am 50 and struggling to keep my job which guarantees me insurance. What non invasive tests could you recommend for the digestion pain? Any specific blodd tests? Thank you, Becs
You note upper GI discomfort (burning in the chest area) radiating to the back, bloating, gas, as well as hyperthyroidism. The pain is brought on by eating.
The GI symptoms are known as dyspepsia - simply defined as upper GI discomfort. Causes can include an ulcer, inflammation of the stomach and esophagus, GERD, or cancer. Other potential causes include gall bladder diseases or pancreatitis.
You stated you are interested in non-invasive tests. I would suggest a liver panel, blood tests for H Pylori (a bacteria associated with ulcers and inflammation of the stomach), and amylase/lipase for the pancreas.
For non-invasive imaging, an ultrasound can be performed to evaluate the gall bladder.
However, with your age (50), I would strongly suggest an upper endoscopy. Although not quite non-invasive, this would be the most definitive test to make sure there is not an ulcer, inflammation, or cancer that is causing your symptoms.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
You didn't mention which (if any) of the GI tests you may have had, and what were the results? It would seem that you may consider upper and lower barium, CT scan of abdomen, or endoscopy and/or colonoscopy.
You mentioned that you have a CT scan scheduled..I don't know if they use dye for contrast of the head and neck exam, but be sure to mention your chemical sensitivity to the examining doctor.
i used to live in an old house in new orleans ,there are many problems with the house-leaking pipes inside the wall,non insulated closets and pantry and just plain 0ld poor maintenance plus the weather and the flood in the city.
i have a bad case of yeast infection /fungal infection-my stomach is always bloated,i like to eat sweet starchy food,sometimes when the situation gets worse,i feel sleepy during the day and cant sleep at nite.
someone has told me my face always looked swollen,i was developing a case of hypothyroidism and i was gaining weight ,at nite i have to adjust my posture to find a place to rest my belly??
i found white mucous in my stool.
i can walk into other people home which is usually old and smell mildew and have a bad case of bloating.
i found out one way to fight it is to have lot of sunshine in your living quarter,use chlorine to clean the mildew area,eat healthy with meat and veggie and potato and rice and avoid yeast food (beer,mushroom,starch,sweets,cake etc).throw away old mildew stuff,they dont get anybetter and you dont need them around your house.
i buy good quality yogurt from health food store,not the sugar and fruit at the bottom **** like dannon yogurt in supermarket.
Garlic is a controvesial item-if you read the book,it said it is anti bacterial and anti fungal.
i find it hard to believe it can be both??
as one eats too much garlic,it killes the good and bad bacteria in your system causing the yeast and fungus to grow,so the more you eat,the more yeast infection you are going to get and not only do you feel bloated and lousy,you go to the bathroom a lot.
now i understand some of you on this forum have been on anti-biotics,same stuff-wiping out the good bacteria in your system and giving yeast a chance to overpopulate.
a woman can easily tell from vaginal yeast infection,but men,they have to look for other symptoms-constipation,bloating,perhaps more beer drinking(yeast food),tired easily,sleep too much,sleep too little.
i am surprised on several postings when someone mentioned he has been on cipro for 4 weeks or any antibiotics for 2 weeks,no one mention the possibility of yeast infection.
anyway,just my 2 cents.
but by reading BECS(the author of this thread),i dont believe it can be blamed on yeast infection??
first of all,if it were yeast infection,where and how does he contract such severe degree of yeast infection??by living in alaska??he will have to be gulping anti biotics every day for months??is he living in a wooden log cabinw ith mildew and fungus embedded in the log??
most people do have an immune system to fight off yeast,our early stone age men and women will eat veggies and fruits without washing and the common yeast is found on the skin and they survive.
so thats must be something else,cant blame everything on yeast!
I frequently have pain in the left side of my chest, my back and left arm. This seems to be brought on by stress or for no apparent reason and has been happening for years, im 25 years old. Last year i found i had systemic candidiasis, with many symptoms includung severe bloating, spots around my mouth, anxitey, brain fog, breathlesness..i could go on forever! Anyway when starting my anti candida diet the chest pain etc got worse, at one point it didnt go for 2 weeks, this suggests it was caused by candidis as candidis symptoms intensify before getting better, the die off reaction. Google candidis and take the test if you feel it could be your problem. I have found a low, low, low! Carbohydrate diet and anti fungals the way to go, caprylic acid is a good one and if you cant cope with die off then candigest is the one to go for also immune care do a product that heals leaky gut in a month. It is suggested keeping to the anti candida diet for a year after symptoms have stopped whilst taking a good quality pro biotic to ensure it dosent come back. Also google national candida society (uk, but you can join from overseas) for products, help and advice. As for chemical sensativites apparently leaky gut can cause this see what ive written above re product for this. Good luck
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.